I wouldn't do it. First, no two drugs work the same, so no drug substitutes for another. There has to be some difference in how they work or both drugs couldn't get patents. Second, these two drugs don't work at all the same in any way. Zoloft targets certain serotonin receptors for impact and blocks the normal action of the enzyme that breaks down serotonin so it washes around in those targeted receptor sites longer than the body does it in normal action. Wellbutrin prevents the breakdown of norepinephrine and dopamine -- completely different. So, a question: are you seeing a regular doc or a psychiatrist? Whatever doc you have, and again this is just me, I'd get a different one. You have no idea and neither does your doc if wellbutrin is going to work. You do know Zoloft works, and you're not at a high dose of it, so an increase would be the most logical place to go next since you're already used to it and tolerate it well. These meds do poop out on many people, and again, since you're not at a maximum dose of Zoloft, going up in dose is, to me at least, the more obvious and safer route to go. Another thing about Wellbutrin is, it's a much more stimulating form of antidepressant than the ssri category, so anxiety from it is a possibility. Sleep might be a problem because of that until you get used to it. Norepinephrine is also called noradrenaline, so that gives you a picture. But these are also side effects of withdrawal, and quitting cold turkey gives you a very very high chance with this med of getting a bad withdrawal. If you agree that trying the new drug is a good idea, the safest way is to taper off the Zoloft as slowly as you need to until you've successfully completed your taper off, and that's the time to try something new as you'll know at that point what side effects are start-up from the new drug and whether you can tolerate them or not and which are from quitting the old drug. Takes more time, but it's just safer, so why take unneeded risk? Depression is enough of a problem, right? I'm not sure there's such as thing as cross-tapering, but if there is, and your pharmacist is right (and really really risk adverse) docs do this a lot of different ways. But experience shows that some of those ways are much riskier than others. Maybe your doc likes cliff diving and maybe you don't, if you get my drift. In the end, nobody knows how bad or even whether you'll suffer any withdrawal or not -- it's highly individual of a thing. The fact you've been on it awhile and that Zoloft does have a pretty high rate of at least some withdrawal for most people who take it suggest there will be some, but the fact it has pooped out can mean it might not -- the worst withdrawals seem to be from drugs that are working well, and not so much when they aren't. But it did work well for a long time, and your brain is really used to it being there. The new drug won't touch the things Zoloft does. Whole different animal, different class of drug. Anyway, that's just one opinion -- first, try going up on the Zoloft, you're not at the maximum dose yet. For a lot of people the dose you're on isn't enough for it work in the first place. So you have some room. Second, if you do switch, do the taper first and be safe. And third, no matter what anyone says, you get to decide.